Alabama, 2020

Tornadoes and Flash Flooding in Alabama, February 5 to 6, 2020

February 5 to 6, 2020 · NWS BMX · 23 events in 15 counties and zones

Heavy rainfall and severe storms affected Central Alabama on February 5th and 6th as several impulses emanated from a deep upper trough centered over the central United States. This event yielded tornadoes, damaging winds, and flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Heavy rainfall and severe storms affected Central Alabama on February 5th and 6th as several impulses emanated from a deep upper trough centered over the central United States. This event yielded tornadoes, damaging winds, and flooding.

The northward progression of a warm front allowed a seasonably warm and moist air mass to overspread the region on Wednesday, February 5th, with afternoon temperatures in the 70s and dew points in the 60s. The initial round of convection on this day included areas of rain with embedded thunderstorms producing gusty winds as well as hail. There was a relative lull in thunderstorm activity during Wednesday evening, before the next upper-level impulse arrived, alongside a cold front and nearby surface low. This round of activity began its formation to the west in Mississippi and then moved through Alabama late Wednesday night through midday Thursday, February 6th. This round of convection produced widespread moderate to heavy rainfall, resulting in more substantial flooding. Some storms became tornadic due to the favorable wind shear and instability in place, while others produced damaging straight-line winds. Due to the overall wet and breezy conditions, trees fell in numerous locations from wind not associated with thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 5, 12:36 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 5, 12:36 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1236 PM CST Wed Feb 5 2020

.UPDATE...
Afternoon Update.

&&

.SYNOPSIS...

Fast southwest flow aloft was prevalent over the area early this
afternoon with a deep longwave positive-tilted trough to our west
extending from the High Plains southwest into New Mexico. Upper-
level ridging was positioned well to our southeast off the
Atlantic coast.

Toward the surface, a stationary front extended from near Lake
Charles Louisiana northeast to near Knoxville Tennessee. A surface
low was positioned over central Louisiana while surface high
pressure was positioned well to our southeast over the Southwest
Atlantic Basin.

05

&&

.SHORT TERM...
/Updated at 1208 PM CST Wed Feb 05 2020/

Today through Thursday afternoon.

We continue to highlight a risk of strong to severe storms later
this afternoon, through the overnight hours and into Thursday
morning as a storm system moves from west to east across the area.
The strongest storms will be capable of producing damaging winds
to 60 mph, small hail and a few tornadoes. Additionally, a
prolonged period of moderate to heavy rain coupled with recent
moist ground conditions will support localized flash flooding,
especially in urbanized, low-lying and poor drainage areas.

At this time, the morning showers and storms across our northwest
have quickly lifted north into the Tennessee Valley while a
relative lull was in place across much of our forecast area.
Deeper convection was ongoing along the Central Gulf Coast region
and expect this activity to continue to push northeast into our
southern and southeast counties later this afternoon and into
early evening.

Expect the surface low over Louisiana to ride northeast along the
stationary front this afternoon while a series of impulses aloft
move across the area from the southwest. The better forcing and
dynamics will be in close proximity to the surface low lifting
northeast out of Mississippi later this afternoon and into the
evening across our western counties, however, the extent and
magnitude of this risk is highly dependent on available
instability which may be hampered to an extent by the ongoing deep
convection to our south.

This evening and overnight expect upper level forcing and support
to increase as the upper trough approaches from the west and more
organized convection is forecast to our west, gradually becoming
more linear with time over Mississippi and approaching the area
from the west as we move through the overnight hours and into
Thursday morning.

With the forced linear convection and potential isolated
convection ahead of it progressing east with time Thursday
morning, expect higher instability values potentially to reside
across our southern and southeast counties where the potential
will be best for the stronger activity. Again, the extent and
magnitude of severe weather potential will largely be governed by
the available instability. The dynamical forcing and support will
be favorable for severe weather as the Low Level Jet develops this
evening and intensifies overnight through Thursday morning as it
pushes east across our central and eastern counties.

Southerly low-level winds will become southwest later tonight and
into the day Thursday followed by a more abrupt shift to the west
and eventually northwest as a cold front arrives and pushes east
across the area. With few breaks in the clouds expected, the
destabilization will largely be dictated by low-level warm air
advection and continued positive moisture advection from the south
while height falls and cooling aloft will result as the upper
level trough nears from the west. The instability realization
remains the primary uncertainty in the forecast as overall the
area will be in a favorable position with wind shear, jet
structures in the low, mid and upper levels and forcing with
steepening lapse rates aloft with the approach of the upper
trough.

Convection will gradually taper off from west to east through the
morning hours Thursday as cooler air filters in from the
northwest. Lingering low clouds with rain showers are expected
across much of the area through midday Thursday as drier air aloft
will be slow to arrive behind the departing trough as it takes on
a more negative tilt and swings northeast over the Carolinas into
the Mid Atlantic Region.

05

.LONG TERM...
/Updated at 0320 AM CST Wed Feb 05 2020/

Thursday Night through Through Tuesday.

As we progress into Thursday night the system will begin to exit the
area. Still going to have some lingering rain that will be occurring
post-frontal, with the best chances in the east through the
overnight hours. Rain will be shifting east through the night and
should exit the region by sunrise. Will keep precipitation as liquid
through the period.

Colder and dry on Friday with the wrap around cloud cover from the
upper level system moving through. The next system will move quickly
into the region on Saturday and bring a chance of rain by the
afternoon and into the evening hours. This system moves out and then
the next system moves in Monday from the west as a front, but will
stall out by Tuesday morning across the north, before lifting slowly
northward on Tuesday. Models are indicating that this front may sit
across the north for several days and may become a flooding issue
here. Much more on this as the system draws closer. Lows will be in
the 30s and 40s through the weekend and then the 40s and 50s by
Monday and Tuesday.  Highs will be in the 50s to low 60s through the
weekend and then the 60s and 70s by Tuesday.

16

&&

.AVIATION...
18Z TAF Discussion.

Expect continued deteriorating flying conditions through this
afternoon and tonight as a storm system approaches from the west.
Cloud bases will range from MVFR to IFR with conditions worsening
from west to east later this afternoon and through the overnight
hours. SHRA with increasing potential for TSRA will expand from
west to east across the area from this afternoon through the
overnight and into early in the day Thursday. Strong to severe
storms are possible that will be capable of producing wind gusts
to 60 kts along with frequent lightning and small hail.

Low level winds will shift from the south this afternoon at 10-20
kts with breezy conditions to the southwest overnight 5-15 kts
and remaining breezy at times. Increasing wind shear will support
LLWS conditions generally after 03Z especially across the central
and eastern terminals with the intensifying Low-Level Jet
overnight and into Thursday morning.

Expect gradual improvement toward the end of this cycle as much
of the TSRA pushes east of the terminal locations through the
morning hours Thursday though low CIGs and lingering SHRA are
expected. Low-level winds will become west to northwest toward
midday with speeds generally from 7-14 kts with gradual decreasing
LLWS conditions with time.

05

&&

.FIRE WEATHER...

Rain and thunderstorm chances will increase this afternoon and
evening with some strong to severe storms possible. Additionally,
locally heavy rainfall may result in some areas. This system will
affect the area through tomorrow evening followed by decreasing
coverage of showers overnight into early Friday morning. Another
system will bring more rain chances to the area Saturday afternoon
and evening. With the wet weather forecast, expect relative
humidity values to remain elevated through at least Friday
afternoon.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     62  63  35  50  36 / 100  90  50  10  10
Anniston    63  65  36  52  36 / 100  90  60  10  10
Birmingham  61  62  36  52  40 / 100  90  40  10  10
Tuscaloosa  57  57  36  55  40 /  90  80  20   0  10
Calera      62  62  35  52  38 / 100  90  40  10  10
Auburn      64  67  38  51  37 / 100 100  80  10   0
Montgomery  66  68  38  55  39 / 100 100  50   0   0
Troy        66  70  38  55  38 / 100 100  60   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through Thursday afternoon for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne...
Coosa...Dallas...Elmore...Etowah...Jefferson...Lee...Lowndes...
Macon...Montgomery...Perry...Pike...Randolph...Russell...
Shelby...St. Clair...Talladega...Tallapoosa.

&&
Hazardous weather outlook, Feb 5, 10:59 AM CST, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1059 AM CST Wed Feb 5 2020

ALZ011>015-017>050-062000-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1059 AM CST Wed Feb 5 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are possible this afternoon through
tonight across Central Alabama. Tornadoes, damaging winds up to 70
mph, and up to golf ball size hail are the primary threats.

Periods of moderate to heavy rainfall is expected this afternoon
through tonight. This could lead to flooding of low lying or poor
drainage areas, and isolated flash flooding. The best chances of
flooding will be mainly east of a line from Oneonta to Birmingham to
Marion. Total rainfall amounts into tomorrow afternoon will generally
be two to four inches, with locally higher amounts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are possible into Thursday morning
Damaging winds up to 60 mph and a brief tornado are the primary
threats.

Moderate to heavy rainfall is expected to persist into Thursday
afternoon. This could lead to flooding of low lying or poor drainage
areas, and isolated flash flooding. The best chances during this
time will likely remain along and south of a line from Lafayette to
Montgomery.

Expected rains through Thursday afternoon will allow for rises
across Catoma Creek, as well as the Tombigbee and Black Warrior
River basins. Minor flooding is forecast to occur by Friday and last
through the weekend for some locations. Please refer to river
statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Wednesday and Thursday.

08

In the hours before

Special weather statement, Feb 5, 1:28 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
128 PM CST Wed Feb 5 2020

ALZ032-033-052000-
Hale AL-Perry AL-
128 PM CST Wed Feb 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERRY AND
SOUTHEASTERN HALE COUNTIES UNTIL 200 PM CST...

At 128 PM CST, Doppler radar was tracking a strong thunderstorm over
Newbern, or 7 miles north of Uniontown, moving northeast at 45 mph.

Half inch hail and wind gusts up to 40 mph will be possible with
this storm.

Locations impacted include...
Marion, Newbern, Morgan Springs and Folsom.

LAT...LON 3248 8751 3256 8762 3281 8745 3270 8723
TIME...MOT...LOC 1928Z 216DEG 41KT 3255 8753

89^GSatterwhite
Special weather statement, Feb 5, 1:41 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
141 PM CST Wed Feb 5 2020

ALZ032-033-039-052015-
Hale AL-Marengo AL-Perry AL-
141 PM CST Wed Feb 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO...
NORTHWESTERN PERRY AND CENTRAL HALE COUNTIES UNTIL 215 PM CST...

At 140 PM CST, Doppler radar was tracking a strong thunderstorm near
Faunsdale, or 9 miles east of Demopolis, moving northeast at 60 mph.

Half inch hail and wind gusts up to 40 mph will be possible with
this storm.

Locations impacted include...
Demopolis, Marion, Greensboro, Uniontown, Newbern, Faunsdale, Dayton,
Greensboro Municipal Airport, Arcola, Heiberger, Old Spring Hill,
Morgan Springs, Gallion, Folsom, Phipps, Wateroak, Cedarville,
Laneville and Ellards.

LAT...LON 3250 8789 3254 8782 3252 8782 3258 8779
      3259 8774 3261 8775 3261 8780 3262 8779
      3264 8775 3266 8775 3265 8777 3294 8753
      3290 8742 3288 8742 3286 8732 3283 8732
      3281 8718 3233 8764
TIME...MOT...LOC 1940Z 217DEG 54KT 3249 8768

89^GSatterwhite

The radar

The Birmingham radar (KBMX), 102 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 8 flood, 3 flash flood, 2 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Hale

When
February 5, 1:48 PM CST
Where
Hale County, 1.16 mi W of Sledge
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.570, -87.600

Two barns destroyed and several dozen trees uprooted.

Hail, Shelby

When
February 5, 3:11 PM CST
Where
Shelby County, 0.69 mi N of Argyle
Measured
1 in hail
Reported by
Public
Coordinates
33.340, -86.630

Thunderstorm Wind, Sumter

When
February 5, 11:52 PM CST
Where
Sumter County, Cuba
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.430, -88.380

Several trees uprooted in the town of Cuba.

Flood, Tuscaloosa

When
February 6, 12:15 AM CST to 3:15 AM CST
Where
Tuscaloosa County, 0.51 mi SSW of River View to 1.5 mi E of River View
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.214, -87.555

Prolonged rainfall produced flooding along multiple streets within the campus of the University of Alabama in the city of Tuscaloosa. Roads flooded included University Drive, Campus Drive, 18th Street and 10th Avenue.

Thunderstorm Wind, Sumter

When
February 6, 1:47 AM CST
Where
Sumter County, 4.01 mi SE of Parker
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.610, -88.120

Several trees uprooted near Bluffport Road.

Tornado, Shelby

When
February 6, 1:57 AM CST to 2:09 AM CST
Where
Shelby County, 0.32 mi WNW of Gurnee Jct to 0.32 mi S of Helena
Rating
EF2
Path length
9.91 mi
Path width
700 yd
Reported by
NWS Storm Survey
Coordinates
33.202, -86.975

National Weather Service meteorologists surveyed damage in western Shelby County and determined that it was consistent with an EF2 tornado, with maximum winds near 120 mph. The tornado touched down in a wooded area near Red Oak Rd and Hancock Creek and tracked northeast, moving across a largely uninhabited area along the Cahaba River. The tornado quickly intensified to EF2 strength where it snapped or uprooted thousands of soft and hardwood trees just south and east of Shelby County Road 1 in the Ward Creek area. The tornado crossed many bends along the Cahaba River as it approached the Moss Bend area where trees were snapped or uprooted. Further northeast, numerous trees were snapped or uprooted along a portion of Oak View Lane. The tornado continued northeast into the Old Cahaba neighborhood where several homes sustained minor roof and siding damage. The window to a home was also blown out along with additional damage to trees. The tornado continued northeast roughly paralleling Hillsboro Parkway where more trees were uprooted. The tornado dissipated just southeast of the Helena Amphitheater.

Flood, Jefferson

When
February 6, 2:00 AM CST to 9:00 AM CST
Where
Jefferson County, Mc Calla to 1.37 mi SE of Huffman
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.330, -87.020

Widespread flooding across southern portions of Jefferson County. Standing water over Highway 31 in Vestavia Hills. Bent Brook and Trussville golf courses flooded.

Flood, Blount

When
February 6, 2:00 AM CST to 7:00 AM CST
Where
Blount County, 2.21 mi SW of Hayden to 0.9 mi W of Highmound
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.860, -86.800

Standing water over numerous roads across Blount County.

Tornado, Marengo

When
February 6, 2:13 AM CST to 2:15 AM CST
Where
Marengo County, 2.85 mi NW of Old Spring Hill to 2.05 mi SSW of Alfalfa
Rating
EF1
Path length
1.29 mi
Path width
400 yd
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
32.462, -87.801

National Weather Service meteorologists surveyed damage in northern Marengo County and determined that it was consistent with an EF1 tornado, with maximum winds near 110 mph. The tornado touched down southeast of Demopolis, west of U.S. Highway 43. The tornado tracked northeast and produced damage near Starmont Lane and Orchard Drive. Several trees were uprooted or were snapped off. Two homes suffered minor damage. The most concentrated damage occurred at U.S. Highway 43 near County Road 54. This is the location where two manufactured homes were destroyed and two homes were damaged. The one injury and the one fatality occurred in the manufactured home that was totally destroyed. Several trees were blown down in this location as well. The tornado continued across U.S. Highway 43 where it destroyed a barn and uprooted many more trees. The tornado then lifted before it crossed French Creek.

Thunderstorm Wind, Hale

When
February 6, 2:14 AM CST
Where
Hale County, 1.5 mi NNW of Prairieville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.540, -87.710

Several trees uprooted north of the town of Gallion.

Thunderstorm Wind, St. Clair

When
February 6, 2:40 AM CST
Where
St. Clair County, Odenville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.680, -86.400

Several trees uprooted around the town of Odenville.

Thunderstorm Wind, St. Clair

When
February 6, 2:42 AM CST
Where
St. Clair County, Cooks Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.580, -86.400

Several trees uprooted around the town of Odenville.

Flash Flood, Jefferson

When
February 6, 3:00 AM CST to 5:30 AM CST
Where
Jefferson County, 0.88 mi SW of Magella to 1.16 mi NW of Mountain Brook
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.461, -86.841

Several roads flooded and impassable in the cities of Mountain Brook, Vestavia Hills, and Homewood. Shades Creek in Homewood over its banks and apartments evacuated near the intersection of Lakeshore Parkway and Columbiana Road.

Flood, Etowah

When
February 6, 3:30 AM CST to 6:30 AM CST
Where
Etowah County, 2.99 mi NNW of Huffs Gap to 0.9 mi S of Rainbow City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.190, -85.870

Widespread flooding reported along and north of I-59. Water entering homes at 6th Avenue, Tuscaloosa Avenue and Gray Road. Road washed out near Sardis City.

Flood, Cherokee

When
February 6, 3:30 AM CST to 7:00 AM CST
Where
Cherokee County, 4.18 mi N of Pine Grove to 1.33 mi NW of Slackland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.090, -85.710

Widespread flooding reported across northern Cherokee County with 3-5 inches of rainfall during the overnight period. Multiple roads underwater in the cities of Centre and Cedar Bluff.

Flood, St. Clair

When
February 6, 3:30 AM CST to 7:00 AM CST
Where
St. Clair County, 1.38 mi S of Brompton to 4.59 mi WSW of Springville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.550, -86.470

Widespread flooding across St. Clair county with 3-5 inches of rainfall reported overnight. Many roads flooded in the cities of Ashville, Pell City, Margaret, and Springville.

Flash Flood, Shelby

When
February 6, 4:00 AM CST to 6:30 AM CST
Where
Shelby County, 1.5 mi NNW of Coalmont to Quito
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.270, -86.910

Several roads closed due to flowing water including Valleydale Road at Veterans Park; Highway 119 at the Broken Bow Subdivision; Highway 31 in the city of Pelham.

Flood, Randolph

When
February 6, 6:30 AM CST to 10:00 AM CST
Where
Randolph County, 6.14 mi WNW of Malone to 0.9 mi NNW of Christiana
Cause
Heavy Rain
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
33.230, -85.650

Several road washed out across northern Randolph County with 3-4 inches of rainfall reported during the event. One person injured when driving into area where road washed out.

Flood, Clay

When
February 6, 6:45 AM CST to 11:30 AM CST
Where
Clay County, 1.38 mi N of Shady Grove to 2.7 mi WNW of Gage
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.190, -86.000

Several roads underwater across areas along and north of Highway 9 with 3-5 inches of rainfall reported during the event.

Flash Flood, Calhoun

When
February 6, 7:00 AM CST to 9:00 AM CST
Where
Calhoun County, 1.86 mi WSW of Boiling Spgs to 1.5 mi E of Cobb City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.720, -86.060

Numerous roads impassable across Calhoun County due to high water levels.

Thunderstorm Wind, St. Clair

When
February 6, 8:58 AM CST
Where
St. Clair County, Ragland
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.730, -86.150

Several trees uprooted around the town of Ragland.

Thunderstorm Wind, Macon

When
February 6, 10:26 AM CST
Where
Macon County, 0.53 mi WNW of Pleasant Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.453, -85.628

Numerous trees uprooted along U.S. Highway 29.

Thunderstorm Wind, Lee

When
February 6, 10:43 AM CST
Where
Lee County, 1.74 mi NNW of Hopewell
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.542, -85.293

Several trees uprooted and power lines downed on Lee Road 136.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Marengo2020-02-0654FemaleMobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2020Every state in 2020This day in weather historyThe tornado archive for Alabama, 2020Warnings in Alabama, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 878213, 878214, 878215, 878216, 878234, 878235, 878255, 878345, 878237, 878250, 878251, 878252, 878344, 878256, 878257, 878258, 878337, 878262, 878261, 878347, 878254, 878351, 878352.